Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 45, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Oct 29, 2009, 1:00 AM CDT for Hill County, Johnson County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2009, 1:00 AM CDT (06:00 UTC)
- Expired
- Oct 29, 2009, 1:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Hill County, TX, Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 55 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 484 m²/s²
- 0-3 km storm-relative helicity
- 599 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 18.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 290600
TORFWD
TXC217-251-290645-
/O.NEW.KFWD.TO.W.0045.091029T0600Z-091029T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
100 AM CDT THU OCT 29 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN HILL COUNTY IN NORTH CENTRAL TEXAS...
SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 145 AM CDT
* AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO NEAR WHITNEY...MOVING NORTH AT 40 MPH.
* THE TORNADO WILL BE NEAR...
BLUM BY 110 AM CDT...
COVINGTON...RIO VISTA AND ITASCA BY 120 AM CDT...
GRANDVIEW BY 130 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
&&
LAT...LON 3193 9742 3195 9742 3197 9739 3200 9742
3234 9740 3235 9709 3233 9709 3190 9718
TIME...MOT...LOC 0600Z 190DEG 36KT 3200 9732
$$
82/JLD3 follow-up statements
000
WWUS54 KFWD 290617
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
117 AM CDT THU OCT 29 2009
TXC217-251-290645-
/O.CON.KFWD.TO.W.0045.000000T0000Z-091029T0645Z/
JOHNSON TX-HILL TX-
117 AM CDT THU OCT 29 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
NORTHWESTERN HILL AND SOUTHEASTERN JOHNSON COUNTIES...
AT 116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF
COVINGTON...MOVING NORTH AT 30 MPH.
THE TORNADO WILL BE NEAR...
COVINGTON BY 125 AM CDT...
ITASCA AND RIO VISTA BY 130 AM CDT...
GRANDVIEW BY 140 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
COVINGTON IS IN THE DIRECT PATH OF THIS STORM...RESIDENTS OF
COVINGTON ARE ENCOURAGED TO TAKE COVER IMMEDIATELY.
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
&&
LAT...LON 3233 9709 3206 9715 3206 9742 3234 9740
3235 9709
TIME...MOT...LOC 0616Z 196DEG 26KT 3210 9729
$$000
WWUS54 KFWD 290628
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
128 AM CDT THU OCT 29 2009
TXC217-251-290645-
/O.CON.KFWD.TO.W.0045.000000T0000Z-091029T0645Z/
JOHNSON TX-HILL TX-
128 AM CDT THU OCT 29 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
NORTHWESTERN HILL AND SOUTHEASTERN JOHNSON COUNTIES...
AT 126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 4 MILES NORTH OF
COVINGTON...MOVING NORTH AT 35 MPH.
THE TORNADO WILL BE NEAR...
PARKER AT 130 AM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT THURSDAY MORNING
FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3233 9709 3206 9715 3206 9742 3234 9740
3235 9709
TIME...MOT...LOC 0626Z 193DEG 32KT 3223 9726
$$000
WWUS54 KFWD 290638
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
138 AM CDT THU OCT 29 2009
TXC217-251-290648-
/O.EXP.KFWD.TO.W.0045.000000T0000Z-091029T0645Z/
JOHNSON TX-HILL TX-
138 AM CDT THU OCT 29 2009
...THE TORNADO WARNING FOR NORTHWESTERN HILL AND SOUTHEASTERN JOHNSON
COUNTIES EXPIRES AT 145 AM CDT...
AT 138 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING HAS EXPIRED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT THURSDAY MORNING
FOR NORTHEASTERN TEXAS.
LAT...LON 3233 9709 3206 9715 3206 9742 3234 9740
3235 9709
TIME...MOT...LOC 0638Z 193DEG 32KT 3233 9723
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 28, 11:19 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 28, 11:19 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1119 PM CDT WED OCT 28 2009 .AVIATION... /06Z TAFS/ TONIGHT...MVFR CONDITIONS DROPPING INTO IFR. DECKS BELOW 1000FT POSSIBLE AFTER 06Z. SCATTERED LIGHT SHOWERS CONTINUING...WITH THUNDERSTORMS IMPACTING DFW AND METRO SITES BY 11Z. LOW LEVEL WIND SHEAR IS LIKELY THROUGH THE NIGHT. THURSDAY...RAIN WILL CONTINUE AT ALL TAF SITES FROM 11Z THROUGH 16Z WITH CIGS NEAR OR JUST BELOW 1000FT. CONDITIONS IMPROVING INTO MVFR BY 20Z. THURSDAY NIGHT...WINDS BECOME LIGHT OUT OF NORTHWEST BY 01Z FRIDAY. && .UPDATE... FINAL UPDATE...AS NEW 4KM WRF/NAM MODELS HAVE COME IN. A STRONG 160 KT UPPER JET DIGGING ACROSS NV/SRN CA...WHILE 130 KTS NOTED OVER THE HIGH PLAINS OF KS/CO/WRN NE. THUS...THE SYSTEM WILL CONTINUE TO BE SLOW WITH ANY EWD MOVEMENT THROUGH 12Z...AS LINEAR FORCING ACROSS THE ERN TX PANHANDLE/WRN OK CONTINUES AND COULD SEE THE SRN END OF THIS FORCING EASE INTO FAR WRN COUNTIES BY DAYBREAK OR 12Z. STRONGEST THETA-E ADVECTION IN WARM SECTION TO BE FROM ARKLATEX TOWARD RED RIVER COUNTIES AS CAP SLOWLY RISES AND WEAKENS AFTER MIDNIGHT. CANT RULE OUT A ROGUE SEVERE STORM WITH ISOLATE HEAVIER RAINFALL IN WAA REGIME...BUT EXPECT BETTER CHANCES OF SEVERE AND HEAVY RAINFALL WILL BE FAR W/NW COUNTIES JUST BEFORE DAYBREAK...SHUNTING EWD ON THURSDAY AS SYSTEM FINALLY PULLS EWD OUT OF THE SRN ROCKIES/FOUR-CORNERS. UPDATE SENT. 05/ && .PREV DISCUSSION... /ISSUED 345 PM CDT WED OCT 28 2009/ MOISTURE SURGE CONTINUES AHEAD OF THE APPROACHING TROUGH. 70 DEWPOINTS ARE THROUGH HOUSTON WITH 60 DEWPOINTS NOW ENTERING THE METROPLEX. EXPECT THIS TREND TO CONTINUE THROUGHOUT THE NIGHT WITH GREATER THAN 70 DEWPOINTS IN PLACE ACROSS MUCH OF NORTH TEXAS BY MORNING. THE INCREASE IN MOISTURE WILL KEEP TEMPERATURES UP OVERNIGHT AND HAVE LOWS IN THE UPPER 60S AND LOWER 70S EAST OF INTERSTATE 35 AND THE LOWER TO MIDDLE 60S TO THE WEST. STRONG...DEEP TROUGH IS CENTERED OVER THE FOUR CORNERS REGION AND IS BRINGING HEAVY SNOWS TO THE ROCKY MOUNTAINS. THERE ARE 150+ KNOT NORTH WINDS ON THE BACKSIDE OF THE TROUGH CAUSING IT TO DIG FURTHER SOUTH AND IS SLOWING UP THE EASTWARD PROGRESSION. THE 12Z MODELS HAVE PICKED UP ON THIS AND HAS SLOWED THE TIMING OF THE FRONT. MODELS ARE IN GOOD AGREEMENT THAT THE FRONT WILL ENTER THE WESTERN ZONES AROUND 9 AM...THROUGH THE METROPLEX AROUND 1 PM AND TO THE EASTERN ZONES BY 5 PM. THE GFS HAS HIGH CHANCES OF RAIN OVERNIGHT IN THE WARM AIR ADVECTION REGIME. THE GFS USUALLY OVER DOES THE QPF IN THIS SITUATION AND WILL UNDERCUT THE 80 POPS THE 12Z MAV GENERATES BY 10 TO 20 PERCENT WHICH IS CLOSER TO THE NAM. BULK SHEAR VECTORS WILL BE NEAR PARALLEL TO THE BOUNDARY WHICH WOULD INDICATE A LINEAR MODE TO THE CONVECTION. EXPECT THERE TO BE A LINE OF CONVECTION ALONG THE FRONT BY DAYBREAK TOMORROW AND IT WILL CONTINUE THROUGH THE DAY AS THE FRONT PROGRESSES EASTWARD. SEVERE PARAMETERS SUGGEST DAMAGING WIND TO BE THE MAIN THREAT WITH INDIVIDUAL BOWING SEGMENTS IN THE LINE. THERE IS PLENTY OF LOW LEVEL SHEAR FOR A POSSIBLE SPIN UP OR TWO ALONG THE LINE OF CONVECTION. TORNADO CHANCES WILL BE GREATER IF A DISCRETE STORM IS ABLE TO DEVELOP IN THE WARM AIR REGIME. THE ONE...MAIN LIMITATION FOR WIDESPREAD SEVERE WEATHER IS THE AVAILABLE CAPE. THE SLOWER PROGRESSION OF THE FRONT DOES ALLOW FOR THE EASTERN ZONES TO SEE THE LINE OF CONVECTION CLOSER TO THE NOON TIME FRAME. IF THE TIMING OF THE FRONT SLOWS DOWN EVEN FURTHER...THE POTENTIAL FOR SEVERE WEATHER INCREASES DUE TO FURTHER SURFACE HEATING. THESE STORMS MAY PRODUCE OVER 2 INCHES OF RAINFALL. THIS ON TOP OF VERY SATURATED GROUND WILL PRODUCE FLASH FLOODING IN A VERY QUICK TIME FRAME. THE CURRENT FLASH FLOOD WATCH LOOKS GOOD AND WILL MAKE NO CHANGES TO IT. WILL HOLD ON TO POPS AS ISENTROPIC LIFT IN THE 700 MB RANGE COMBINES WITH NEAR SATURATION AND PRODUCES LIGHT RAINFALL. ISENTROPIC LIFT WILL SHUT OFF QUICKLY FRIDAY AFTERNOON. THE WEEKEND LOOKS DRY...SUNNY AND PLEASANT FOR HALLOWEEN. THE DRY WEATHER LOOKS TO CONTINUE THROUGH AT LEAST MID-WEEK. 85/NH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 73 48 66 43 / 50 100 40 50 10 WACO, TX 71 74 48 63 45 / 30 90 40 60 10 PARIS, TX 64 77 50 60 40 / 60 100 60 50 10 DENTON, TX 67 75 47 64 39 / 60 100 30 50 10 MCKINNEY, TX 68 75 46 65 39 / 60 100 40 50 10 DALLAS, TX 70 76 47 66 43 / 50 100 40 50 10 TERRELL, TX 69 76 49 60 42 / 50 100 50 60 10 CORSICANA, TX 68 78 49 65 41 / 40 90 50 60 10 TEMPLE, TX 70 75 47 63 42 / 30 80 50 60 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 4 AM CDT THURSDAY THROUGH THURSDAY EVENING FOR TXZ092>095-103>107-118>123-133>135-144>148-157>162- 174-175. &&
Hazardous weather outlook, Oct 28, 9:54 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 954 PM CDT WED OCT 28 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 954 PM CDT WED OCT 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. AFTER MIDNIGHT...A SQUALL LINE LINE OF STRONG TO SEVERE STORMS WITH HEAVY RAINFALL ARE EXPECTED TO IMPACT AREAS NORTHWEST OF A COMANCHE...WEATHERFORD...GAINESVILLE LINE. DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND POSSIBLY AN ISOLATED TORNADO ARE POSSIBLE. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FURTHER EAST... BUT MAINLY NORTH OF INTERSTATE 20. SINCE THE GROUND IS ALREADY SATURATED...ANY HEAVY RAIN WILL QUICKLY RUN OFF WHICH COULD PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT AFTER 4 AM... FOR AREAS GENERALLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 7 PM THURSDAY ALONG AND EAST OF A GAINESVILLE TO GATESVILLE LINE. WIDESPREAD RAIN AND THUNDERSTORMS WILL OCCUR THURSDAY. SOME OF THESE STORMS WILL PRODUCE DAMAGING WINDS AND THE HEAVY RAIN WILL RESULT IN FLASH FLOODING. GIVEN THE STRONG VERTICAL WIND SHEAR...ISOLATED TORNADOES WILL BE POSSIBLE. ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY...BUT SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS NORTHWEST PARTS OF NORTH TEXAS WELL AFTER MIDNIGHT...AND MAY BE NEEDED FURTHER EAST NEAR THE RED RIVER VALLEY. 05/
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:36 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Coryell, Ellis, Falls and 15 more | 12 hr |
| Oct 29, 7:35 AM CDT | River Flood Warning | FWD | Collin | 13 hr |
| Oct 29, 9:34 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 48 hr |
| Oct 29, 9:48 AM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 3 hr |
| Oct 29, 10:03 AM CDT | River Flood Warning | FWD | Dallas | 34 hr |
| Oct 29, 10:03 AM CDT | River Flood Warning | FWD | Dallas | 11 hr |
| Oct 29, 11:04 AM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Oct 29, 11:13 AM CDT | Special Weather Statement | FWD | Dallas | 32 min |
| Oct 29, 11:34 AM CDT | Special Weather Statement | FWD | Ellis | 26 min |
| Oct 29, 11:48 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 57 min |
| Oct 29, 11:53 AM CDT | Areal Flood Advisory | FWD | Collin | 2 hr |
| Oct 29, 12:20 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 35 min |
| Oct 29, 1:35 PM CDT | Special Weather Statement | FWD | Hopkins | 25 min |
| Oct 29, 2:04 PM CDT | Special Weather Statement | FWD | Henderson | 26 min |
| Oct 29, 2:07 PM CDT | Special Weather Statement | FWD | Lamar | 23 min |
| Oct 29, 2:40 PM CDT | Special Weather Statement | FWD | Henderson, Van Zandt | 35 min |
| Oct 29, 3:17 PM CDT | Special Weather Statement | FWD | Freestone | 28 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.